Alert archive / Massachusetts / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this red flag warning at Apr 14, 2010, 10:17 AM EDT for 8 counties in Massachusetts. It took effect at Apr 14, 2010, 12:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2010, 10:17 AM EDT (14:17 UTC)
- In effect from
- Apr 14, 2010, 12:00 PM EDT
- Expired
- Apr 14, 2010, 6:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Boston/Norton, MA
Counties Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Suffolk County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 72 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 2.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
003 WWUS81 KBOX 141417 RFWBOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1017 AM EDT WED APR 14 2010 ...DANGEROUS FIRE CONDITIONS TODAY... MAZ002>016-026-NHZ011-012-015-142200- /O.NEW.KBOX.FW.W.0002.100414T1600Z-100414T2200Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 1017 AM EDT WED APR 14 2010 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. GUSTY WEST TO NORTHWEST WIND GUSTS UP TO 25 MPH ARE EXPECTED THIS AFTERNOON. RELATIVE HUMIDITY WILL BE VERY LOW AS WELL...WITH MINIMUM READINGS OF 10 TO 20 PERCENT LATER TODAY. THIS COMBINATION WILL LEAD TO DANGEROUS FIRE GROWTH POTENTIAL THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ BELK
1 follow-up statement
581 WWUS81 KBOX 142203 RFWBOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 603 PM EDT WED APR 14 2010 MAZ002>016-026-NHZ011-012-015-142315- /O.EXP.KBOX.FW.W.0002.000000T0000Z-100414T2200Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 603 PM EDT WED APR 14 2010 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WEST TO NORTHWEST WINDS ARE DIMINISHING THIS EVENING...AS WELL AS SLOWLY RISING DEWPOINTS. SO...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ EVT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this red flag warning went out at Apr 14, 10:11 AM EDT, 6 minutes earlier.
Area forecast discussion, Apr 14, 10:11 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1011 AM EDT WED APR 14 2010
.SYNOPSIS...
HIGH PRES MOVES SOUTHWARD INTO THE MID ATLC STATES TODAY. LOW PRES
MOVING SOUTHWARD FROM NOVA SCOTIA TONIGHT DRIVES A BACKDOOR COLD
FRONT INTO SOUTHERN NEW ENGLAND THU AFTN. THIS RETURNS AS A STRONG
WARM FRONT FRI. COMPLEX LOW PRES BRINGS PERIODIC PRECIPITATION THU
NIGHT INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DRY AND SUNNY CONDITIONS TODAY. MADE SOME MINOR TWEAKS TO
TEMPERATURES AND MORE SIGNIFICANT CHANGES TO DEW POINTS. THINKING
DEW POINTS WILL PLUMMET WITH DEEP MIXING EXPECTED THIS AFTERNOON AND
VERY DRY AIR HIGHER UP.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
TONIGHT...NOT QUITE AS COOL AND FOR NOW AND NO FROST ADVY.
THU...A NICE DAY BEFORE A BACKDOOR WIPES OUT THE BEAUTIFUL DAY ALONG
THE E MASS COAST. TEMPS SIMILAR TO TODAY. FOR NOW RAISED GUIDANCE
TEMPS E MASS COAST AS BLV WE CAN REACH THE LOWER 60S BY NOON BEFORE
ANY SHARPLY COOLER AIR OFF THE COLD OCEAN INVADES COASTAL MASS.
21Z SREF POPS FOR LOW PROB SHOWER TWD EVENING FAR NW MASS. AIR MASS
LOOKS VERY DRY AND AS ON TUE-YDY...MOSTLY VIRGA. INCREASING CLOUDS
LATE IN THE DAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THURSDAY NIGHT AND FRIDAY...SHORT WAVE ENERGY ADVANCES SOUTHEAST
FROM THE GREAT LAKES REGION. IN ADDITION A WEAK SE LOW LEVEL JET
DEVELOPS AND PROVIDES DECENT SFC-H85 MOISTURE CONVERGENCE ALONG THE
WARM FRONT. ALSO INCREASING MID LEVEL FRONTOGENESIS WILL PROVIDE THE
LIFT NECESSARY TO SUPPORT A ROUND OF PRECIPITATION PRIMARILY ACROSS
WESTERN PORTIONS OF THE REGION. TEMPERATURES WILL INITIALLY BE COLD
ENOUGH THURSDAY NIGHT TO ALLOW FOR SOME WET SNOW TO MIX IN ACROSS
THE WORCESTER HILLS AND MONADNOCKS OF SOUTHERN NEW HAMPSHIRE. HAVE
LIKELY POPS ADVERTISED WEST AND LOW CHANCE TO SLIGHT CHANCE POPS
EAST. HAVE POPS GRADUALLY INCREASING FROM SW TO NE DURING FRIDAY.
MUCH COOLER MARITIME FLOW IS EXPECTED FRIDAY ALONG WITH THE SHOWERS.
USED A BLEND OF MOS GUIDANCE TO DERIVE HIGH TEMPERATURES WHICH SHOULD
REMAIN ONLY IN THE 40S.
FRIDAY NIGHT THROUGH SATURDAY NIGHT...A WAVE OF LOW PRESSURE IS
EXPECTED TO FORM ALONG THE WARM FRONT FRIDAY NIGHT...AND BRING A
PERIOD OF RAIN...MIXED WITH WET SNOW AT TIMES ACROSS THE INTERIOR
HIGH TERRAIN AT NIGHT. HAVE LIKELY POPS ADVERTISED FOR FRIDAY NIGHT
INTO SATURDAY...LOWERING TO CHANCE POPS SATURDAY NIGHT.
SUNDAY THROUGH TUESDAY...MODEL DISCREPANCIES EVOLVE AND ENSEMBLE
SPREADS INCREASE REGARDING THE DEPARTURE TIME OF THE PARENT UPPER
LEVEL LOW. 00Z ECMWF IS A BIT SLOWER AND MORE AMPLIFIED THAN THE 00Z
GFS. HAVE CONTINUED THE MENTION OF CHANCE POPS SUNDAY AND MONDAY FOR
LEFTOVER SCATTERED SHOWERS WITH DRY CONDITIONS TUESDAY. EXPECT A
GRADUAL MODERATION IN TEMPERATURES.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
THIS AFTERNOON...HIGH CONFIDENCE VFR. GUSTY WNW WINDS SFC WINDS TO
BTWN 20-23 KT MOST OF THE AREA THIS AFTN EXCEPT TURNING SW ALONG THE
S COAST.
TONIGHT...VFR.
THURSDAY...VFR. CIGS DEVELOP LATE DAY. GUSTY NW WINDS TO 20-25 KTS IN
12Z-16Z TIME FRAME MAY BECOME GUSTY NE 20-25 KTS FOR AN HOUR OR 2 THU
AFTN.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
THURSDAY NIGHT...MEDIUM TO HIGH CONFIDENCE MVFR AFT 00Z WESTERN
TERMINALS BUT REMAINING VFR MUCH OF THE NIGHT EAST TERMINALS.
RAIN SHOWERS DEVELOPING AND POSSIBLY MIXING WITH SOME WET SNOW
ACROSS THE HIGH TERRAIN THU NIGHT.
FRIDAY AND SATURDAY...MEDIUM TO HIGH CONFIDENCE MVFR/IFR CEILINGS
AND MVFR VSBYS. SHOWERS FRIDAY TRANSITIONING TO RAIN...DRIZZLE AND
FOG. SOME WET SNOW MIXED WITH THE RAIN ACROSS THE INTERIOR HIGH
TERRAIN FRIDAY NIGHT AND SATURDAY NIGHT.
SUNDAY...QUESTIONABLE IMPROVEMENT TO MVFR OR VFR AS WINDS SHIFT TO
N. LEFTOVER SCATTERED SHOWERS...LOW CLOUDS AND FOG PATCHES.
&&
.MARINE...
TODAY AND TONIGHT...NO HEADLINES EXPECTED. BRIEF GUSTY WINDS JUST
UNDER CRITERIA THIS AFTN IN NR SHORE WATERS.
THURSDAY...NO HEADLINE ATTM BUT POTENTIAL FOR A BRIEF PERIOD OF NW
G20-25 KTS IN THE MORNING THEN SHIFTING NNE IN THE AFTN. SEAS UP TO 4
FT ON THE EASTERN OUTER WATERS.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
THURSDAY NIGHT THROUGH SUNDAY...WILL NOTE SEAS BUILDING THROUGH
SATURDAY AS EASTERLY SWELL INCREASES. SHOULD NOTE SEAS BUILDING TO
5 FEET OR HIGHER BEGINNING FRIDAY NIGHT...THEN UP TO 7 TO 10 FEET BY
SATURDAY. E WINDS GUSTING TO 25 KT BEGINNING FRI NIGHT AND PERHAPS
NE GUSTS UP TO 30 KT SATURDAY AND SATURDAY NIGHT. WINDS SHIFTING TO
N SUNDAY GUSTS UP TO 25 KT STILL POSSIBLE. SEAS GRADUALLY SUBSIDING.
&&
.FIRE WEATHER...
AN INCREASED RISK OF FIRE SPREAD EXISTS THIS AFTERNOON DUE TO THE RECENT
DRY SPELL...LOW RELATIVE HUMIDITY...AND GUSTS TO APPROACHING 25 MPH.
WILL ISSUE A RED FLAG WARNING FOR SOUTHWEST NH AND A LARGE PORTION OF
MA BASED ON INFORMATION FROM EACH STATE.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...RED FLAG WARNING UNTIL 6 PM EDT THIS EVENING FOR MAZ002>016-
026.
NH...RED FLAG WARNING UNTIL 6 PM EDT THIS EVENING FOR NHZ011-012-
015.
RI...NONE.
MARINE...NONE.
&&
SYNOPSIS...DRAG/STRAUSS
NEAR TERM...BELK
SHORT TERM...DRAG
LONG TERM...STRAUSS
AVIATION...DRAG/STRAUSS
MARINE...DRAG/STRAUSS
FIRE WEATHER...BELKHazardous weather outlook, Apr 14, 4:55 AM EDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 455 AM EDT WED APR 14 2010 MAZ002>006-008>016-026-NHZ011-012-015-RIZ004-005-007-008-150900- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- EASTERN KENT RI-BRISTOL RI-NEWPORT RI-BLOCK ISLAND RI- 455 AM EDT WED APR 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-MAZ007-017>024-RIZ001>003-006-150900- HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN ESSEX MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- WESTERN KENT RI-WASHINGTON RI- 455 AM EDT WED APR 14 2010 ...FROST ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A MINOR SNOW ACCUMULATION OF ONE TO THREE INCHES IS POSSIBLE ACROSS THE HIGHER TERRAIN OF NORTHERN MASSACHUSETTS AND SW NEW HAMPSHIRE THU NIGHT THROUGH SAT NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-150900- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 455 AM EDT WED APR 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LOW PROBABILITY OF MARGINAL NE GALE FORCE GUSTS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Massachusetts, 2010Red Flag Warnings in New Hampshire, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.